Format

Send to

Choose Destination
Am J Cardiol. 1998 Jan 15;81(2):147-51.

Clinical outcome at six months of coronary stenting followed by ticlopidine monotherapy.

Author information

1
Medizinische Klinik I, St. Josefs Hospital, Wiesbaden, Germany.

Abstract

Antiplatelet therapy has been shown to be superior to oral anticoagulation after coronary stent implantation. Different regimens for postinterventional antiplatelet therapy have been proposed. A combination of ticlopidine and aspirin has gained the most widespread use. The relative merit of the different compounds in this combination remains unclear. There are several, partly conflicting, reports on coronary stent implantation followed by aspirin alone, but data on ticlopidine monotherapy are scarce. We conducted a prospective trial of elective coronary stenting followed by ticlopidine monotherapy in 263 consecutive, unselected patients. One-, 2-, and 3-vessel disease was present in 42.9%, 42.6%, and 14.5% of patients, respectively. We deployed a total of 322 stents. All patients received 250 mg of ticlopidine twice daily for up to 6 months. The clinical end points encountered during the hospital stay and at 5.9+/-2.9 months, respectively, were: death (2 [0.8%] and 2 [0.8%]); myocardial infarction (5 [1.9%] and 4 [1.5%]); target vessel occlusion (2 [0.8%] and 4 [1.5%]); bypass surgery (0 and 2 [0.8%]); and repeat angioplasty (2 [0.8%] and 52 [19.8%]). There was 1 vascular surgery (0.4%) and 4 (1.5%) non-procedure-related ischemic cerebrovascular events at follow-up. We conclude that coronary stent deployment followed by ticlopidine monotherapy is safe and effective in an unselected population. The overall clinical outcome at 6 months is good and comparable to that of patients treated with combined antiplatelet therapy. Ticlopidine monotherapy may be a safe alternative for patients with contraindications to aspirin.

PMID:
9591896
DOI:
10.1016/s0002-9149(97)00866-7
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center